EconPapers    
Economics at your fingertips  
 

Will tax reforms alone solve the tax avoidance and tax haven problems?

James Nebus ()
Additional contact information
James Nebus: Suffolk University

Journal of International Business Policy, 2019, vol. 2, issue 3, 258-271

Abstract: Abstract The next decade will test whether new tax reforms can reverse the trend of tax avoidance and tax havens. Tax policies such as OECD’s BEPS and EU’s CCCTB are being agreed upon and implemented. Our research question is: how effective will these reforms be in significantly reducing the degree of tax avoidance and the problem of tax havens? The effectiveness of tax laws are assessed by focusing on an MNE’s response to these laws when choosing its tax practice – what makes the opportunities for tax avoidance possible and acceptable to MNEs. We take an institutional logics perspective to theorize how the interaction of countries’ tax laws, other MNEs’ tax practices, and the strength of the MNE’s social welfare logic influence an MNE’s cognitive decision processes in choosing a tax practice. We introduce the zone of acceptable tax avoidance opportunities construct whose dimensions imply two complementary approaches to tax reform. Following from theory, we discuss other activities to decrease aggressive tax avoidance whereby countries engage MNE exemplars to help marginalize tax havens.

Keywords: tax avoidance/evasion; tax haven; tax policy (search for similar items in EconPapers)
Date: 2019
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1057/s42214-019-00027-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pal:joibpo:v:2:y:2019:i:3:d:10.1057_s42214-019-00027-8

Ordering information: This journal article can be ordered from
https://www.palgrave.com/gp/journal/42214

Access Statistics for this article

Journal of International Business Policy is currently edited by Sarianna Lundan, Ari Van Assche and Anne Hoekman

More articles in Journal of International Business Policy from Palgrave Macmillan
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2020-01-08
Handle: RePEc:pal:joibpo:v:2:y:2019:i:3:d:10.1057_s42214-019-00027-8